Jump to content

Recommended Posts

I have been on Minoxidil since 2012, when I first noticed hair loss. I initially started with 2% but switched to 5% since I heard it was more effective. At first I was fine, but I started noticing side effects such as a painful scalp, itchiness etc.. I did not think much of it and consulted a few dermatologists that claimed everything was okay. In 2015 I had my first hair transplant, which for some reason failed and I was told I may have scarring alopecia, due to the fact that there were a lot of pimples on my scalp. The biopsy came back inconclusive so I decided to proceed with a second hair transplant. Dr Yaman brought up the fact that Minoxidil might be causing me the side effects, which makes sense. So far, the results have been quite good, but over the past month I started applying minoxidil again and noticed a lot of pimples on my recipient and donor site. I initially thought it may be due to the fact that I was four months post op and reading online pimples are quite common, but I ran out of minoxidil last week and noticed my scalp clear up a few days later. Is it possible minoxidil can cause folliculitis? If so, are there any other alternatives I can use? I am on Finasteride, which I will continue using if minoxidil is indeed causing problems

Share this post


Link to post
Share on other sites

It seems like you answered your own question.  You wrote that you stopped using it and you improved, and Dr Yaman said it might be causing side effects.  So stop using it. 

Share this post


Link to post
Share on other sites

Post-op pimples are usually a sign of new hair coming through the scalp (ingrown hair) and totally different from the larger puss filled bumps that is caused by the infectious folliculitis.

IMHO, minoxidil does not cause folliculitis but you may just be having an adverse reaction to it....minoxidil contains a huge amount of alcohol derivatives.


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

I have never heard of Minoxidil causing folliculitis, I highly doubt minoxidil would cause such an issue. Have you contacted a dermatologist.


I do not provide medical advice, recommendations, all responses are my opinion.

My Hair Transplant Journey

Melvin- Associate Publisher and Forum Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q&A Blog.

Follow our Social Media Instagram @thehairtransplantnetwork FacebookPintrest, Linkedin and YouTube.

 

Share this post


Link to post
Share on other sites

I would think if anything, the high amount of alcohol derivatives would help prevent many infections.


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×